Alert archive / California / Flash Flood Warnings in 2007
Flash Flood Warning 1, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Nov 30, 2007, 9:39 AM PST for San Diego County, California. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 30, 2007, 9:39 AM PST (17:39 UTC)
- Expired
- Nov 30, 2007, 11:45 AM PST
- In force
- 2 hr
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Flood severity
- None
County San Diego County, CA
The radar
The San Diego radar (KNKX), 46 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 30, 11:05 AM PST | FLASH FLOOD | 3 E Pauma Valley, CA | DEBRIS FLOW BLOCKED ONE LANE ON HWY 76 NEAR THE LA JOLLA INDIAN RESERVATION |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 86 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 5.7 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1466 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSGX 301742 FFWSGX CAC073-301945- /O.NEW.KSGX.FF.W.0001.071130T1739Z-071130T1945Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 939 AM PST FRI NOV 30 2007 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WARNING FOR THE POOMACHA AND RICE BURN AREAS IN NORTH CENTRAL SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA... * UNTIL 1145 AM PST * AT 932 AM PST...HEAVY RAIN CAPABLE OF PRODUCING SIGNIFICANT MUD AND DEBRIS FLOWS WAS OCCURRING OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PALOMAR MOUNTAIN DEBRIS FLOWS...INCLUDING MUD AND ROCK SLIDES...ARE EXPECTED WITH THIS STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL PEOPLE CAUGHT IN THEIR PATH. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3343 11723 3340 11679 3320 11682 3318 11720 TIME...MOT...LOC 1739Z 180DEG 0KT 3327 11695 $$ JAD
1 follow-up statement
000 WGUS76 KSGX 301847 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 1047 AM PST FRI NOV 30 2007 CAC073-301945- /O.CON.KSGX.FF.W.0001.000000T0000Z-071130T1945Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN DIEGO CA- 1047 AM PST FRI NOV 30 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM PST FOR THE POOMACHA AND RICE BURN AREAS IN NORTH CENTRAL SAN DIEGO COUNTY... AT 1035 AM PST...SHOWERS WITH BRIEF HEAVY RAINFALL CONTINUED ACROSS NORTHERN SAN DIEGO COUNTY. RAIN GAGE REPORTS INDICATE RAINFALL AMOUNTS UP TO 1.10 INCHES OF RAIN HAS FALLEN AT OAT FLATS, AND 0.99 INCHES AT RAINBOW CAMP. MORE RAIN IS MOVING INTO THE AREA FROM THE SOUTHWEST...AND BRIEF HEAVY RAIN WILL CONTINUE THROUGH 1145 AM LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PALOMAR MOUNTAIN...FALLBROOK...AND PAUMA VALLEY. LAT...LON 3343 11723 3340 11679 3320 11682 3318 11720 TIME...MOT...LOC 1830Z 180DEG 0KT 3327 11695 $$ PURPURA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Nov 30, 8:30 AM PST, 1 hour 9 minutes earlier.
Area forecast discussion, Nov 30, 8:30 AM PST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 830 AM PST FRI NOV 30 2007 .SYNOPSIS...UPPER LEVEL LOW PRESSURE WILL BRING SHOWERS TODAY...HEAVIEST THIS AFTERNOON AND EVENING. A FEW SHOWERS WILL LINGER SATURDAY MORNING. IT WILL BECOME COOLER AND DRIER SATURDAY WITH WINDS IN THE MOUNTAINS AND DESERTS. A WARMING AND DRYING TREND BEGINS SUNDAY AND CONTINUES THROUGH MIDWEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. THE RAIN IS HERE. MOST OF THE SHOWERS IN THIS MOIST SOUTHERLY FLOW ARE LIGHT...BUT THERE ARE A FEW MODERATE SHOWERS. THEY MAY SEEM HEAVY TO US WHO HAVE NOT SEEN REAL HEAVY RAIN IN A LONG TIME. THE BURN AREAS ARE THE BIG CONCERN FOR FLASH FLOODING AND DEBRIS (ASH) FLOWS AND A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THOSE RECENTLY BURNED AREAS. UPDATES ARE BEING MADE THIS MORNING TO THE FORECAST AND THE FORECAST PRECIP AMOUNTS. AMOUNTS NEAR THE COAST WILL BE AROUND 0.5 TO 0.75 INCH AND MORE THAN AN INCH IS EXPECTED IN THE FOOTHILLS AND MOUNTAINS. SNOW WILL FALL ONLY ABOVE THE SKI RESORT ELEVATIONS. THE WARM SOUTHERLY FLOW WILL BE REPLACED BY A COLD FRONT THAT MOVES DOWN THE COAST TONIGHT. THIS WILL SHUT OFF THE DEEP MOISTURE AND BRING IN COLD AIR AND WINDS. AS THE ATMOSPHERE RAPIDLY DRIES OUT SAT THERE MAY BE ONLY A FEW ISLAND EFFECT BANDS OF SHOWERS LINGERING SAT MORNING. THE WINDS WILL INCREASE OVERNIGHT AND PEAK SAT MORNING THROUGH AFTERNOON MAINLY IN THE MTNS AND DESERTS. A FEW GUSTS COULD REACH 50 MPH...BUT MOST WINDS WILL BE LIGHTER. SAT AFTERNOON WILL BE PARTLY CLOUDY WEST OF THE MTNS WITH PROBABLY MOST CLOUDS IN FAR INLAND AREAS BANKED UP AGAINST THE FOOTHILLS. THE COAST...MTNS AND DESERT WILL CLEAR BETTER. WARMER AND DRIER WEATHER IS COMING SUN...THEN SOME WEAK OFFSHORE FLOW MON AND TUE. TEMPS MON AND TUE WILL BE MUCH HIGHER THAN NORMAL...BUT WITH COOL NIGHTS. THE FAIR WEATHER WILL CONTINUE MOST OF NEXT WEEK...BUT THERE ARE HINTS THAT A LITTLE RAIN COULD REACH SOCAL NEXT FRI. && .AVIATION... 301445Z...UPPER LEVEL LOW TO THE SOUTHWEST WILL MOVE NORTHEAST THROUGH THE AREA THROUGH THIS EVENING RESULTING IN MULTIPLE LAYERS OF STRATOCU AND CUMULUS AND AREAS OF LIGHT TO MODERATE SHOWERS OVER THE AREA. MULTIPLE SCATTERED TO BROKEN LAYERS BETWEEN 1500 FEET MSL AND 4000 FEET MSL WITH ADDITIONAL BROKEN TO OVERCAST LAYERS BETWEEN 6000 AND 10000 FEET MSL. TOPS TO 15000 FEET MSL. VISIBILITIES 3 TO 5 MILES IN LIGHT RAIN WITH AREAS OF 1 TO 2 MILES IN MODERATE RAIN. RAIN TAPERING OFF SOMEWHAT THIS EVENING BUT A WEAK COLD FRONT WILL PASS THROUGH SATURDAY MORNING WITH ADDITIONAL SHOWERS. && .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR BURN AREAS...SEE LAXFFASGX. SPECIAL WEATHER STATEMENT...SEE LAXSPSSGX. SMALL CRAFT ADVISORY FOR COASTAL WATERS...SEE LAXCWFSGX. && PUBLIC...MM AVIATION/MARINE...HORTON
Hazardous weather outlook, Nov 30, 8:00 AM PST, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 800 AM PST FRI NOV 30 2007 CAZ042-043-048-050-055-056-057-058-060-061-062-011200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 800 AM PST FRI NOV 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT. RAIN WILL CONTINUE THROUGH TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR BURN AREAS UNTIL 4 AM PST SATURDAY...SEE LAXFFASGX. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY. LOCAL STRONG GUSTY WEST WINDS POSSIBLE IN THE MOUNTAINS AND DESERTS SATURDAY. PERIODS OF ABOVE NORMAL FIRE WEATHER HAZARD DUE TO LOW HUMIDITY AND LOCALLY GUSTY WINDS MONDAY THROUGH WEDNESDAY. LARGE WEST SWELL WILL LIKELY BRING HIGH SURF TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MM
In the hours before
Special weather statement, Nov 30, 8:30 AM PST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 830 AM PST FRI NOV 30 2007 CAZ042-043-048-050-055>058-302200- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- 830 AM PST FRI NOV 30 2007 ...SHOWERS TODAY INTO SATURDAY AND GUSTY WEST WINDS ON SATURDAY... A LOW PRESSURE SYSTEM OFF THE COAST OF BAJA IS BRINGING SUBTROPICAL MOISTURE NORTHWARD INTO SOUTHERN CALIFORNIA. THIS WILL CONTINUE TO BRING RAIN SHOWERS TO THE AREA. THE MOST SIGNIFICANT RAIN AMOUNTS WILL BE THIS AFTERNOON AND THIS EVENING. SHOWERS WILL TAPER OFF SATURDAY MORNING. RAINFALL AMOUNTS WILL RANGE FROM A HALF INCH IN THE COASTAL AREAS TO ONE INCH OR MORE IN THE MOUNTAINS. THIS COULD IMPACT ALL RECENTLY BURNED AREAS...CAUSING FLASH FLOODING AND DEBRIS FLOWS. AS THIS LOW PRESSURE SYSTEM MOVES OUT OF OUR AREA ON SATURDAY A LOW PRESSURE TROUGH WILL MOVE INTO SOUTHERN CALIFORNIA FROM THE NORTHWEST. IT WILL BRING LOWER TEMPERATURES...AND STRONG...GUSTY WESTERLY WINDS TO THE HIGHER MOUNTAINS. BY SUNDAY...HIGH PRESSURE RIDGING ALOFT WILL BRING A RETURN TO FAIR WEATHER AND THE BEGINNING OF A WARMING TREND. MM
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 7:45 AM PST | Flash Flood Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 19 hr |
| Nov 30, 11:55 AM PST | Flash Flood Warning | SGX | San Diego | 2 hr |
| Nov 30, 12:47 PM PST | Flash Flood Warning | SGX | San Diego | 118 min |
| Nov 30, 1:10 PM PST | Flash Flood Warning | SGX | Orange | 2 hr |
| Nov 30, 1:34 PM PST | Flash Flood Warning | SGX | San Bernardino | 116 min |
| Nov 30, 3:30 PM PST | Flash Flood Warning | SGX | San Bernardino | 2 hr |
Nearby
Flash Flood Warnings in California, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.